About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

Aug 21, 2017 · Pituitary Disorder Symptoms in Diabetes/Endocrine System

Wonderful idea . . .yes, please move it. I’m new to the site and to these issues so I really appreciate the assist. There are endocrine specialists in the area, but my primary told me that they won’t take a consult without some showing (sounds like a Catch-22). That’s why he ordered the ACTH adrenal test himself. Thanks so much for the help.

Aug 18, 2017 · Pituitary Disorder Symptoms in Diabetes/Endocrine System

I am not getting much help from my local medical system and am looking for advice on a series of episodic problems. I had a head trauma in late 2012 and suddenly developed hyponatremia (presumably from SIADH) 6 months later. A brain MRI showed old scarring, but was otherwise unremarkable. I was able to manage sodium levels by limiting fluids although that limitation led to elimination issues and almost daily use of an osmotic laxative. During the following 2 years, my thyroid medicine needed to be changed frequently in response to varying TH levels. In 2016, I began having a series of episodes characterized by muscle spasms, insomnia, nausea, anxiety, depression, fatigue, weakness and vivid dreams. The first couple lasted less than two weeks each, but the current one has been plaguing me for over a month and I have been nearly incapacitated some of that time. My sodium levels are down, but vary widely. Restarting oral salt tabs (1 g x 2 daily) seemed to kick off the most recent episode and leads to frequent urination, but no reliable impact of serum sodium.

I recently had an ACTH infusion test and the adrenals are responding normally. My intuition is that a malfunctioning pituitary may underlie the TH fluctuation, SIADH and contribute to the insomnia, anxiety and nausea, but I haven’t been able to wrangle an endocrine consult. I’m not sure how one tests the pituitary function. Any insights or advice would be welcome.